Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 19, 2015, 3:14 AM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 3:14 AM MDT (09:14 UTC)
- Expired
- May 19, 2015, 4:15 AM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Harding County, NM, Quay County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 135 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS55 KABQ 190914
SVRABQ
NMC021-037-059-191015-
/O.NEW.KABQ.SV.W.0049.150519T0914Z-150519T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 AM MDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...
NORTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...
SOUTHEASTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 415 AM MDT
* AT 314 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF UTE LAKE STATE PARK...OR 24 MILES NORTH OF TUCUMCARI...MOVING
NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
AMISTAD...HAYDEN...SEDAN AND ROSEBUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3539 10341 3558 10377 3646 10327 3635 10304
3577 10304
TIME...MOT...LOC 0914Z 218DEG 21KT 3549 10358
HAIL...1.00IN
WIND...<50MPH
$$
331 follow-up statement
888
WWUS55 KABQ 190945
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MDT TUE MAY 19 2015
NMC021-037-059-191015-
/O.CON.KABQ.SV.W.0049.000000T0000Z-150519T1015Z/
UNION-QUAY-HARDING-
345 AM MDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM MDT
FOR SOUTHEASTERN UNION...NORTHEASTERN QUAY AND EAST CENTRAL HARDING
COUNTIES...
AT 345 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF
UTE LAKE STATE PARK...OR 19 MILES WEST OF NARA VISA...MOVING
NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
AMISTAD...HAYDEN...SEDAN AND ROSEBUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3552 10337 3569 10365 3646 10327 3635 10304
3577 10304
TIME...MOT...LOC 0945Z 218DEG 21KT 3563 10344
HAIL...1.25IN
WIND...<50MPH
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:07 AM MDT, 7 minutes earlier.
Area forecast discussion, May 19, 3:07 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 AM MDT TUE MAY 19 2015 .SYNOPSIS... A WET PERIOD IS FORECAST...ESPECIALLY EAST OF THE CENTRAL MOUNTAIN CHAINS...AS A SUCCESSION OF UPPER LEVEL DISTURBANCES MOVE EAST ACROSS THE AREA THROUGH AT LEAST THE UPCOMING WEEKEND. THE CURRENT ROUND OF THUNDERSTORMS ACROSS THE STATE WILL MOVE OUT LATER TODAY... WITH THE NEXT SIGNIFICANT EPISODE FORECAST THURSDAY INTO THURSDAY NIGHT. DAYTIME TEMPERATURES WILL GENERALLY BE BELOW NORMAL AS THE UNSETTLED WEATHER PATTERN PERSISTS. && .DISCUSSION... ONGOING ROUND OF DEEP CONVECTION EAST OF THE CENTRAL MOUNTAIN CHAIN WILL PERSIST INTO THE EARLY MORNING HOURS...FOCUSING OVER THE NORTHEAST PLAINS BY SUNRISE WHERE LOCALLY HEAVY RAINFALL IS LIKELY. STORM MOTION OF 20-30KTS IS SIGNIFICANTLY LIMITING THE FLASH FLOOD THREAT...WHICH WOULD BE ISOLATED AT BEST AND DEPENDENT ON TRAINING OF CELLS. OTHERWISE...LOOK FOR THIS NEGATIVELY TILTED WAVE AND JET MAX TO CONTINUE TO PUSH NORTHEAST TODAY...FORCING CONVECTION FURTHER EAST AS DRIER AIR MOVES IN BEHIND IT. HIGHS TODAY WILL GENERALLY BE LOWER THAN YESTERDAY'S AND BELOW NORMAL FOR MID MAY. WEDNESDAY WILL SOMEWHAT OF A DOWN-DAY WITH WEAK SHORTWAVE RIDGING OVERHEAD. THE NEXT BACKDOOR COLD FRONT WILL PUSH DOWN THE EASTERN PLAINS WEDNESDAY...AND THEN SURGE WEST LATE WEDNESDAY NIGHT INTO THURSDAY SETTING THE STAGE FOR THE NEXT ROUND OF STORMS LATE THURSDAY INTO THURSDAY NIGHT. THE BACKDOOR FRONT WILL RESULT IN STRONG EAST CANYON/GAP WINDS WEDNESDAY NIGHT INTO THURSDAY. THE SCENARIO WILL BE SIMILAR TO THE CURRENT SETUP...ALTHOUGH MORE OF A GLANCING BLOW FROM THE SHORTWAVE TROUGH ROTATING AROUND AND OUT AHEAD OF AN UPPER LOW OVER CENTRAL CALIFORNIA. THE DRYLINE IS FORECAST TO FOCUS THUNDERSTORMS FURTHER EAST... ACROSS THE FAR EASTERN PLAINS...LATE FRIDAY AND THEN AGAIN LATE SATURDAY AS THE TROUGHING PATTERN CONTINUES ACROSS THE WESTERN CONUS. DISAGREEMENT BETWEEN THE 00Z GFS AND ECMWF SOLUTION LEADING TO LOWER FORECASTER CONFIDENCE FOR EARLY NEXT WEEK...BUT AT THIS POINT THERE IS NO REASON TO BELIEVE WE'LL SEE MORE THAN A SHORT- LIVED DOWNTREND IN CHANCES FOR THUNDERSTORMS. 11 && .FIRE WEATHER... ALTHOUGH LIGHTNING ACTIVITY WAS UP SIGNIFICANTLY LATE MONDAY INTO EARLY THIS MORNING...SO WAS WETTING PRECIPITATION...ESPECIALLY CENTRAL AND EAST. SOME DRYING FORECAST TODAY...ESPECIALLY WEST...BUT ANOTHER BACKDOOR COLD FRONT IS FORECAST TO PUSH DOWN THE EASTERN PLAINS WEDNESDAY THEN SURGE WEST TO NEAR THE CONTINENTAL DIVIDE WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER UPPER LOW DROPS INTO PLACE OVER CENTRAL/SOUTHERN CALIFORNIA AND THE PATTERN REPEATS ITSELF WITH MINOR DIFFERENCES. CHANCES FOR WETTING RAIN WILL PEAK AGAIN THURSDAY INTO THURSDAY NIGHT...FAVORING LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN. MORE DRYING IS FORECAST THURSDAY WEST OF THE CONTINENTAL DIVIDE IN A HAINES 6 ATMOSPHERE...BUT WINDS LOOK TO BE JUST BELOW CRITICAL THRESHOLD AND HIGH TEMPERATURES ARE FORECAST TO BE MOSTLY BELOW NORMAL. FINALLY MORE WIDESPREAD DRYING FRIDAY...WITH A DRY INTRUSION MOVING IN AHEAD OF AN APPROACHING UPPER LOW. THE FOCUS FOR STORMS WILL BE ALONG THE DRYLINE ACROSS THE FAR EASTERN PLAINS LATE FRIDAY...THEN AGAIN LATE SATURDAY AND POSSIBLY AGAIN SUNDAY. LOOKING FORWARD TO EARLY NEXT WEEK...A LOWER AMPLITUDE TROUGHING PATTERN CONTINUES ACROSS THE WESTERN CONUS...WHICH MAY KEEP STORMS MORE FOCUSED ON THE DRYLINE GIVEN A LACK OF BACKDOOR FRONTS. 11 && .AVIATION... 06Z TAF CYCLE HIGH END IMPACT PERIOD FOR AVIATION THRU 14Z OVER CENTRAL/EASTERN NM. WIDESPREAD SHOWERS WITH LOCALLY STRONG TSRA WILL CONTINUE TO ADVANCE N/NE AND CONGEAL INTO A LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN OVER THE NORTHERN HIGH TERRAIN AND NORTHEAST PLAINS. HAIL...STRONG WINDS AND FREQUENT LIGHTNING ARE THE MAIN CONCERNS WITH ANY STORMS...ALONG WITH VSBY/CIG REDUCTIONS TO NEAR IFR. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST TUESDAY MORNING AND USHER IN DRIER CONDITIONS THROUGH LATE MORNING. INSTABILITY MAY LINGER INTO THE AFTERNOON AND ALLOW FOR SOME MORE GUSTY VIRGA FOR AREAS ALONG AND NORTH OF I-40. CONDITIONS EXPECTED TO CLEAR ALL AREAS AFTER SUNSET WITH LIGHTER WINDS. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 41 74 46 / 10 5 0 0 DULCE........................... 62 33 70 37 / 40 10 5 5 CUBA............................ 64 37 71 40 / 20 5 5 0 GALLUP.......................... 67 34 73 39 / 0 0 0 0 EL MORRO........................ 64 34 72 39 / 0 0 0 0 GRANTS.......................... 67 33 75 38 / 0 0 0 0 QUEMADO......................... 66 34 73 38 / 0 0 0 0 GLENWOOD........................ 74 41 81 43 / 0 0 0 0 CHAMA........................... 56 31 64 34 / 60 10 5 10 LOS ALAMOS...................... 64 41 69 44 / 30 5 0 10 PECOS........................... 63 40 68 43 / 20 5 10 30 CERRO/QUESTA.................... 61 33 67 38 / 40 10 5 10 RED RIVER....................... 53 31 59 35 / 40 20 10 20 ANGEL FIRE...................... 58 31 63 37 / 40 10 10 30 TAOS............................ 62 35 69 39 / 40 10 5 10 MORA............................ 63 36 65 42 / 30 5 10 40 ESPANOLA........................ 68 42 74 46 / 20 5 0 5 SANTA FE........................ 64 42 69 44 / 10 5 0 10 SANTA FE AIRPORT................ 68 42 73 45 / 10 5 0 5 ALBUQUERQUE FOOTHILLS........... 71 45 76 50 / 5 0 0 5 ALBUQUERQUE HEIGHTS............. 72 46 78 50 / 5 0 0 5 ALBUQUERQUE VALLEY.............. 74 44 80 48 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 73 46 78 50 / 5 0 0 5 LOS LUNAS....................... 75 44 80 48 / 0 0 0 0 RIO RANCHO...................... 73 46 78 50 / 5 0 0 5 SOCORRO......................... 79 45 81 47 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 67 42 70 45 / 5 0 0 10 TIJERAS......................... 69 40 72 44 / 5 0 0 5 MORIARTY/ESTANCIA............... 69 36 73 41 / 5 0 0 5 CLINES CORNERS.................. 67 39 71 43 / 10 0 10 30 GRAN QUIVIRA.................... 70 41 75 46 / 0 0 0 5 CARRIZOZO....................... 73 47 79 49 / 5 0 0 5 RUIDOSO......................... 69 45 74 45 / 5 0 0 20 CAPULIN......................... 62 40 63 43 / 70 20 10 30 RATON........................... 65 40 68 45 / 70 10 20 40 SPRINGER........................ 69 41 70 47 / 70 10 10 40 LAS VEGAS....................... 67 38 68 43 / 30 5 10 40 CLAYTON......................... 64 46 61 45 / 90 30 10 20 ROY............................. 68 44 66 46 / 70 10 10 30 CONCHAS......................... 77 50 72 52 / 70 5 10 40 SANTA ROSA...................... 77 46 74 50 / 50 5 5 40 TUCUMCARI....................... 78 50 73 51 / 70 5 10 30 CLOVIS.......................... 78 49 75 51 / 80 10 10 30 PORTALES........................ 80 51 76 53 / 70 10 10 30 FORT SUMNER..................... 80 49 77 53 / 50 5 5 40 ROSWELL......................... 85 49 84 55 / 20 0 5 30 PICACHO......................... 78 45 79 50 / 20 0 5 30 ELK............................. 72 45 75 48 / 10 0 5 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, May 18, 5:20 AM MDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MDT MON MAY 18 2015 NMZ501>540-191130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 520 AM MDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AS AN LEVEL UPPER LOW APPROACHES NEW MEXICO FROM THE WEST TODAY...STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT IN PORTIONS OF EAST-CENTRAL AND SOUTHEAST NEW MEXICO. LARGE HAIL AND STRONG TO VERY STRONG OUTFLOW WIND GUSTS ARE THE MAIN THREAT. HEAVY RAINFALL ALONG WITH LOCALIZED FLOODING IS ALSO POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT...PRIMARILY EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN CONTINUES LATER IN THE WEEK. ANOTHER PACIFIC STORM SYSTEM WILL DRAW UP GULF MOISTURE TO CREATE THE POTENTIAL FOR STRONG TO SEVERE STORMS THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF THE CENTRAL MOUNTAIN CHAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 33
In the hours before
Special weather statement, May 18, 11:47 PM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1147 PM MDT MON MAY 18 2015 NMZ522-523-190615- ESTANCIA VALLEY-CENTRAL HIGHLANDS- 1147 PM MDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES UNTIL 1215 AM MDT... AT 1146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCINTOSH...OR 6 MILES NORTHEAST OF ESTANCIA...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORIARTY...ESTANCIA...CLINES CORNERS...STANLEY AND MCINTOSH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 195 AND 217. HIGHWAY 285 BETWEEN MILE MARKERS 249 AND 260. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3468 10586 3477 10612 3521 10604 3512 10559 TIME...MOT...LOC 0546Z 197DEG 27KT 3484 10599 SHOEMAKE
Special weather statement, May 18, 11:49 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 PM MDT MON MAY 18 2015 NMZ532-533-190630- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1149 PM MDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES UNTIL 1230 AM MDT... AT 1149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SANTA ROSA LAKE STATE PARK...OR 11 MILES NORTH OF SANTA ROSA...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTA ROSA...VARIADERO AND SANTA ROSA LAKE STATE PARK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 277 AND 283. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE AT 1.888.386.7637. && LAT...LON 3521 10420 3493 10464 3506 10475 3545 10453 TIME...MOT...LOC 0549Z 222DEG 21KT 3511 10462 SHOEMAKE
Special weather statement, May 19, 12:06 AM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 AM MDT TUE MAY 19 2015 NMZ511-518-519-521-190630- SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS- 1206 AM MDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL...WEST CENTRAL SANTA FE AND CENTRAL BERNALILLO COUNTIES UNTIL 1230 AM MDT... AT 1206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN ALBUQUERQUE...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...LOS RANCHOS DE ALBUQUERQUE...SANTO DOMINGO PUEBLO...SAN FELIPE PUEBLO...PARADISE HILLS...VENTANA RANCH AND SANDIA HEIGHTS. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 168. INTERSTATE 25 BETWEEN MILE MARKERS 215 AND 260. OTHER LOCATIONS IN THE WARNING INCLUDE THE FOLLOWING LOCATIONS SANDIA PEAK SKI AREA...JEMEZ CANYON RESERVOIR...JUAN TABO PICNIC AREA...LA CUEVA PICNIC AREA...RIO GRANDE NATURE CENTER...AND PETROGLYPH NATIONAL MONUMENT. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3493 10661 3500 10681 3562 10671 3542 10611 TIME...MOT...LOC 0606Z 199DEG 37KT 3512 10666 SHOEMAKE
Special weather statement, May 19, 12:31 AM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 AM MDT TUE MAY 19 2015
NMZ532-190700-
EASTERN SAN MIGUEL COUNTY-
1231 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL COUNTY
UNTIL 100 AM MDT...
AT 1231 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VARIADERO...OR 31 MILES
NORTHEAST OF SANTA ROSA...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONCHAS LAKE STATE PARK...CONCHAS DAM AND CONCHAS.
OTHER LOCATIONS IN THE WARNING INCLUDE CONCHAS DAM.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3521 10422 3522 10446 3527 10451 3561 10427
3541 10389
TIME...MOT...LOC 0631Z 221DEG 28KT 3532 10436
SHOEMAKESpecial weather statement, May 19, 12:48 AM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1248 AM MDT TUE MAY 19 2015
NMZ519-521-522-524-190715-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-MIDDLE RIO GRANDE
VALLEY/ALBUQUERQUE METRO AREA-SOUTH CENTRAL HIGHLANDS-
1248 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO...
NORTHWESTERN TORRANCE AND EASTERN VALENCIA COUNTIES UNTIL 115 AM
MDT...
AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF MANZANO MOUNTAIN STATE PARK...OR
14 MILES EAST OF BELEN...MOVING NORTH AT 55 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ESCABOSA...MANZANO MOUNTAIN STATE PARK...MEADOW LAKE...CHILILI...
TORREON...TAJIQUE...MANZANO...EL CERRO MISSION...MIERA AND PONDEROSA
PINES.
OTHER LOCATIONS IN THE WARNING INCLUDE THE FOLLOWING LOCATIONS
CAPILLA PEAK CAMPGROUND...FOURTH OF JULY CAMPGROUND...NEW CANYON
CAMPGROUND...RED CANYON CAMPGROUND...TAJIQUE CAMPGROUND...AND PINE
SHADOWS TRAILHEAD.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3441 10658 3443 10656 3446 10651 3450 10666
3505 10657 3495 10604 3432 10647
TIME...MOT...LOC 0648Z 202DEG 46KT 3460 10653
SHOEMAKESpecial weather statement, May 19, 1:21 AM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 AM MDT TUE MAY 19 2015
NMZ512-518-521>523-529-190745-
ESTANCIA VALLEY-NORTHEAST HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-CENTRAL HIGHLANDS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO
AREA-
121 AM MDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL...SOUTHERN
SANTA FE...EASTERN BERNALILLO...SOUTHWESTERN SAN MIGUEL AND NORTH
CENTRAL TORRANCE COUNTIES UNTIL 145 AM MDT...
AT 120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF TIJERAS TO NEAR CLINES CORNERS...AND MOVING NORTHEAST AT
60 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MORIARTY...ELDORADO AT SANTA FE...EDGEWOOD...CERRILLOS HILLS STATE
PARK...SEDILLO...GOLDEN...RIBERA...LAMY...ROWE AND LA CIENEGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 179 AND 222.
INTERSTATE 25 BETWEEN MILE MARKERS 261 AND 274...AND BETWEEN MILE
MARKERS 308 AND 332.
HIGHWAY 285 BETWEEN MILE MARKERS 245 AND 289.
OTHER LOCATIONS IN THE WARNING INCLUDE GALLISTEO DAM AND PINE FLAT
PICNIC AREA.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3545 10542 3543 10539 3543 10537 3544 10537
3542 10526 3486 10570 3491 10636 3562 10627
TIME...MOT...LOC 0720Z 206DEG 51KT 3502 10632 3507 10565
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:22 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| May 18, 7:45 PM MDT | Special Weather Statement | ABQ | 30 min | |
| May 18, 7:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| May 18, 8:13 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 47 min |
| May 18, 8:28 PM MDT | Special Weather Statement | ABQ | 47 min | |
| May 18, 8:31 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| May 18, 8:56 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 49 min |
| May 18, 9:02 PM MDT | Special Weather Statement | ABQ | Colfax | 43 min |
| May 18, 9:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 49 min |
| May 18, 10:33 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 42 min |
| May 18, 10:36 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 39 min |
| May 18, 10:40 PM MDT | Special Weather Statement | ABQ | 35 min | |
| May 18, 11:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 45 min |
| May 18, 11:20 PM MDT | Special Weather Statement | ABQ | Guadalupe | 25 min |
| May 18, 11:32 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 28 min |
| May 18, 11:47 PM MDT | Special Weather Statement | ABQ | Torrance | 28 min |
| May 18, 11:49 PM MDT | Special Weather Statement | ABQ | San Miguel | 41 min |
| May 18, 11:58 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 47 min |
| May 19, 12:02 AM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 28 min |
| May 19, 12:06 AM MDT | Special Weather Statement | ABQ | Bernalillo | 24 min |
| May 19, 12:31 AM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| May 19, 12:41 AM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 49 min |
| May 19, 12:44 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 46 min |
| May 19, 12:48 AM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| May 19, 1:21 AM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| May 19, 1:27 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 48 min |
| May 19, 1:29 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 46 min |
| May 19, 2:15 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 60 min |
| May 19, 2:19 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 56 min |
| May 19, 2:29 AM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 21 min |
| May 19, 2:46 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Mora, San Miguel | 46 min |
| May 19, 3:06 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 39 min |
| May 19, 3:28 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 47 min |
| May 19, 3:40 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 32 min |
| May 19, 4:08 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay | 17 min |
| May 19, 7:25 AM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| May 19, 10:51 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 114 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.